Alert archive / Nevada / Frost Advisories in 2007
Frost Advisory 2, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Sep 10, 2007, 2:31 PM PDT for 4 counties in Nevada. It took effect at Sep 11, 2007, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2007, 2:31 PM PDT (21:31 UTC)
- In effect from
- Sep 11, 2007, 12:00 AM PDT
- Expired
- Sep 11, 2007, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3417 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 102131 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT MON SEP 10 2007 NVZ030>032-036-037-111500- /O.NEW.KLKN.FR.Y.0002.070911T0700Z-070911T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 231 PM PDT MON SEP 10 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. COOL AIR WILL REMAIN IN PLACE ACROSS THE REGION TONIGHT IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. THE COOL AIR MASS...COMBINED WITH LIGHT WINDS AND CLEAR SKIES...WILL ALLOW TEMPERATURES TO FALL BELOW NORMAL ONCE AGAIN. TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE LOW TO MID THIRTIES ACROSS THE VALLEYS OF NORTHERN NEVADA...WITH OVERNIGHT LOWS POSSIBLY COOLING INTO THE MID TO UPPER TWENTIES IN SOME OF THE HIGHER ELEVATION VALLEYS OF EXTREME NORTHEASTERN NEVADA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 10, 9:10 AM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Sep 10, 9:10 AM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 910 AM PDT MON SEP 10 2007...UPDATED .SYNOPSIS...DRY AIR OVER THE GREAT BASIN WILL KEEP SKIES MOSTLY CLEAR THROUGH TUESDAY MORNING. CLOUDS RETURN TUESDAY AND THURSDAY AFTERNOONS OVER CENTRAL NEVADA. FRIDAY AND SATURDAY THE THREAT OF SHOWERS AND THUNDERSTORMS RETURN TO ALL OF NORTHERN NEVADA EXPECT THE VERY NORTHWESTERN AREAS. && .UPDATE...LET FROST ADVISORY EXPIRE WITH TEMPERATURES INCREASING INTO THE MID 50S THIS MORNING. UPDATED PRODUCTS TO REMOVE HEADLINE. && .SHORT TERM...FROST ADVISORY REMAINS IN EFFECT THROUGH 8AM THIS MORNING AS COOL AIR MOVES IN FROM THE NORTHEAST. MOSTLY CLEAR SKIES TODAY WITH NORTHEASTERLY WINDS. CLOUDS INCREASE TUESDAY AFTERNOON OVER CENTRAL NEVADA AS MID-LEVEL MOISTURE GRADUALLY INCREASES AND COMBINES WITH WEAK INSTABILITY. ROOD .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GENERAL AGREEMENT IN THE MEDIUM RANGE WITH SLOW APPROACH OF PACIFIC UPPER LEVEL LOW. MODELS START TO DIVERGE BY THE WEEKEND. GFS...ECMWF AND UKMET TREND TOWARDS REX BLOCKING PATTERN WEAKENING ACROSS THE EASTERN PACIFIC WHILE THE CENTER OF THE UPPER LOW DRIFTS ONSHORE CA BY LATE FRIDAY. DURING THIS TIMEFRAME...TEMPS ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL WITH LIGHT WINDS AND MOSTLY CLEAR SKIES. BY LATE FRIDAY...MODELS SHOW CENTER OF PACIFIC UPPER LEVEL LOW NEAR THE N CA COASTLINE. ECMWF IS SLIGHTLY MORE PROGRESSIVE WITH THIS SYSTEM AND IS MORE IN LINE WITH THE GFS THAN PREV MODEL RUN SUGGESTED BY THE ONSET OF THE WEEKEND. HOWEVER BIGGEST DIFFERENCE OF NOTE IS THAT THE DGEX AND GFS MOVE FEATURE THROUGH NV AS OPEN WAVE BY SUNDAY WHILE ECMWF DEPICTS LINGERING TROUGH OVER STATE THROUGH THE WEEKEND. MADE SOME CHANGES TO PLACEMENT OF CONVECTION ON FRI/SAT WHILE ESSENTIALLY RETAINING MINIMAL POPS AS THIS SYSTEM PUSHES INLAND. REMOVED POPS FOR SUNDAY...LEANING TOWARDS GFS/DGEX SOLUTIONS. SOME DECENT UPPER LEVEL SUPPORT WITH THIS SYSTEM...GFS SHOWING 100KT JET ACROSS NV BY SATURDAY. COOLER AIR EXPECTED AS THIS SYSTEM MOVES INTO NV WITH 700MB TEMPS LOWERING TO 0C-4C ON SUNDAY...WHICH TRANSLATES TO UPPER 60S AND LOWER 70S ACROSS NRN NV. LW && .AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS. && .FIRE WEATHER...MOSTLY CLEAR SKIES TODAY WITH NORTHEASTERLY WINDS. CLOUDS INCREASE TOMORROW AFTERNOON OVER CENTRAL NEVADA AS MID-LEVEL MOISTURE GRADUALLY INCREASES AND COMBINES WITH WEAK INSTABILITY. HAVE ADDED ISOLATED DRY THUNDERSTORMS TO THE HIGHLANDS OF ZONES 455 AND 457 FOR TOMORROW...BUT AGAIN THIS LOOKS TO BE MAINLY JUST CLOUD BUILD-UPS. A LOW PRESSURE CENTER CURRENTLY WELL OFF THE NORTHERN CALIFORNIA COAST WILL GRADUALLY MOVE ONSHORE LATER THIS WEEK. AS THIS SYSTEM APPROACHES THE FLOW ALOFT WILL TURN SOUTHWESTERLY OVER THE GREAT BASIN...WHICH WILL LEAD TO INCREASING RISK OF THUNDERSTORM ACTIVITY THURSDAY THROUGH SATURDAY. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Sep 9, 3:39 PM PDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 339 PM PDT SUN SEP 9 2007 NVZ030>032-036-037-101500- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 339 PM PDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL PUSH SOUTHEAST THROUGH THE REGION TONIGHT...ALLOWING COOLER AIR TO PUSH SOUTHWARD INTO NORTHERN NEVADA. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID THIRTIES ACROSS THE VALLEYS OF NORTHERN NEVADA. SOME OF THE HIGHER ELEVATION VALLEYS IN NORTHERN ELKO COUNTY MAY SEE TEMPERATURES FALL INTO THE MID TO UPPER TWENTIES. A FROST ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHERN NEVADA FOR TONIGHT. FOR MORE INFORMATION SEE PRODUCT RNONPWLKN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE LOW PRESSURE SYSTEM BRUSHING ACROSS NORTHEASTERN NEVADA TONIGHT WILL EXIT EAST INTO UTAH TOMORROW. NORTHEASTERLY WINDS MONDAY AND MONDAY NIGHT WILL KEEP THE COOL AIR MOVING INTO EASTERN NEVADA. OVERNIGHT LOW TEMPERATURES ACROSS PARTS OF NORTHERN NEVADA MONDAY NIGHT MAY BE FAVORABLE FOR FROST ONCE AGAIN. WARMER AIR IS EXPECTED TO MOVE INTO NEVADA TUESDAY...REMAINING WARM THROUGH THE REMAINDER OF THE WEEK. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL RETURN TO MUCH OF THE REGION BY FRIDAY...AND CONTINUE INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. KNUTSVIG
Nearby
Frost Advisories in Nevada, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.